Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 10, 2019, 12:32 AM CDT for Hardin County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2019, 12:32 AM CDT (05:32 UTC)
- Expired
- May 10, 2019, 2:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
468
WGUS54 KLCH 100532
FFWLCH
TXC199-100730-
/O.NEW.KLCH.FF.W.0030.190510T0532Z-190510T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1232 AM CDT Fri May 10 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Hardin County in southeastern Texas...
* Until 230 AM CDT.
* At 1231 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Four to six inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lumberton, Silsbee, Kountze, Saratoga, Batson and Honey Island.
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3044 9444 3050 9414 3024 9418 3011 9451
3011 9457 3033 9467
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 11:41 PM CDT, 51 minutes earlier.
Area forecast discussion, May 9, 11:41 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1141 PM CDT Thu May 9 2019
.DISCUSSION...
10/06Z TAF Issuance.
&&
.AVIATION...
Sctd storms near the Acadiana terminals are beginning to weaken
and move NE, while a band of strong to svr storms over SE TX is
beginning to organize and should begin accelerating east over the
next hour or so (which seems to correspond well to recent HRRR
runs). In between some sctd storms have developed near the lower
Sabine River between BPT and LCH. Given the consistency in recent
HRRR runs and general agreement with current convective scenario,
trended toward its solution for overnight into Friday. Adjusted
TEMPO groups to reflect general timing of convective complex and
it moves east acrs the area overnight, between 06-09Z at BPT,
07-11Z at LCH and 09-13Z at LFT/ARA. The line could bring strong
wind gusts to BPT/LCH. Once the complex moves through, HRRR
guidance suggests minimal activity during the day Friday, although
am not inclined to rule out convection entirely as atmosphere
will remain moist and unstable so retained VC mention at all
sites. Cigs will initially be a mix of VFR/MVFR with lower
cigs/vsbys expected with convective band overnight. Winds will be
generally easterly, bcmg vrbl around SHRA/TSRA.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 77 67 78 / 80 90 70 90
LCH 71 79 72 81 / 80 90 70 90
LFT 72 82 72 82 / 60 90 70 80
BPT 71 79 71 80 / 90 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Saturday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Exercise Caution until 7 AM CDT Friday for GMZ430-
432-435-450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, May 9, 7:22 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 722 PM CDT Thu May 9 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all counties and parishes and this will now include Iberia, St. Mary, and lower St. Martin Parishes in south central Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Through Saturday night, Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all of the area except for Iberia, St. Mary, and lower St. Martin Parishes. The watch may have to be extended into these parishes. Marginal Risk of Severe Storms for potential damaging straight line winds and even a quick spin up brief lived tornado. Drier and more stable air is expected to move in during Sunday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-110030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight A few storms may move into the coastal waters with locally higher winds and seas along with frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and storms will be possible through Saturday night. These storms will produce locally higher winds and seas, frequent cloud to water lightning, along with greatly reduced visibilities due to heavy rainfall. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 9, 11:34 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Thu May 9 2019
TXZ201-100515-
Hardin TX-
1134 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Saratoga, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Saratoga and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Texas.
LAT...LON 3052 9437 3037 9410 3017 9425 3017 9428
3014 9428 3012 9429 3029 9455
TIME...MOT...LOC 0434Z 224DEG 11KT 3027 9440
K. KuyperLocal storm report, May 10, 12:04 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL CARLYSS 30.18N 93.37W
05/09/2019 E2.00 INCH CALCASIEU LA PUBLIC
PUBLIC PHOTOS AND VIDEOS SHOWING HAIL RANGING FROM
QUARTER TO HEN EGG SIZED IN CARLYSS
&&
SWARTHENLocal storm report, May 10, 12:08 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 2 S SULPHUR 30.20N 93.35W
05/09/2019 E1.75 INCH CALCASIEU LA FIRE DEPT/RESCUE
CARLYSS FIRE DEPT. ON MOSSWOOD DRIVE REPORTED HAIL
RANGING FROM PEA SIZE TO GOLF BALL SIZE FOR SEVERAL
MINUTES.
&&
SWARTHENLocal storm report, May 10, 12:14 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 2 SW SULPHUR 30.20N 93.38W
05/10/2019 E2.50 INCH CALCASIEU LA PUBLIC
FRIEND OF NWS EMPLOYEE RELAYED REPORT OF HAIL TO TENNIS
BALL SIZED FALLING SW OF SULPHUR.
&&
SWARTHENLocal storm report, May 10, 12:24 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1224 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 2 W SULPHUR 30.23N 93.39W
05/10/2019 E1.75 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE RELAYING REPORT OF HAIL RANGING FROM NICKEL
TO GOLF BALL SIZE WEST OF SULPHUR.
&&
SWARTHENLocal storm report, May 10, 12:29 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 2 S SULPHUR 30.20N 93.35W
05/09/2019 E2.50 INCH CALCASIEU LA FIRE DEPT/RESCUE
CARLYSS FIRE DEPT. ON MOSSWOOD DRIVE REPORTED HAIL
RANGING FROM PEA SIZE TO GOLF BALL SIZE FOR SEVERAL
MINUTES. UPDATE 10 MINUTES LATER... MAX HAIL SIZE
INCREASED TO TENNIS BALL SIZE. FIRE DEPT. REPORTED HAIL
PUNCHED THROUGH FIBERGLASS ROOF AT STATION AND REPORTEDLY
A HOUSE IN CARLYSS HAD ROOF COLLAPSE DUE TO HAIL, BUT
THEYRE UNABLE TO DISPATCH DUE TO THE ONGOING HAIL.
&&
SWARTHENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM CDT | Special Weather Statement | LCH | Hardin | 50 min |
| May 9, 8:24 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 66 min |
| May 9, 9:07 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 43 min |
| May 9, 9:32 PM CDT | Special Weather Statement | LCH | Tyler | 43 min |
| May 9, 10:24 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 51 min |
| May 9, 10:43 PM CDT | Special Weather Statement | LCH | Hardin | 47 min |
| May 9, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 32 min |
| May 9, 11:34 PM CDT | Special Weather Statement | LCH | Hardin | 41 min |
| May 9, 11:58 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 47 min |
| May 10, 12:20 AM CDT | Tornado Warning | LCH | Jefferson | 25 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| May 10, 12:43 AM CDT | Tornado Warning | LCH | Jefferson, Orange | 19 min |
| May 10, 12:54 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 66 min |
| May 10, 1:04 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 116 min |
| May 10, 2:27 AM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
| May 10, 2:43 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.